0
Articles |

Bronchial hyperreactivity and cough due to angiotensin-converting enzyme inhibitors. FREE TO VIEW

J Kaufman; J E Casanova; P Riendl; D P Schlueter
Chest. 1989;95(3):544-548. doi:10.1378/chest.95.3.544
Text Size: A A A
Published online

Abstract

Seventeen patients using angiotensin-converting enzyme (ACE) inhibitors for hypertension were evaluated with baseline spirometry followed by determination of bronchial reactivity by challenge with methacholine. There were nine coughers and eight noncoughers in the study. Among the nine coughers, eight demonstrated bronchial hyperreactivity. Conversely, none of the noncoughers disclosed bronchial hyperreactivity. Eight of the nine coughers were rechallenged two to six months following cessation of ACE inhibitor therapy. Six of these eight showed persistent bronchial hyperreactivity. We conclude that cough is associated with the use of ACE inhibitors in patients with underlying bronchial hyperreactivity. The findings indicate caution in administration of ACE inhibitors in asthmatic patients and those with known bronchial hyperreactivity.


Figures

Tables

References

NOTE:
Citing articles are presented as examples only. In non-demo SCM6 implementation, integration with CrossRef’s "Cited By" API will populate this tab (http://www.crossref.org/citedby.html).

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging & repositioning the boxes below.

Find Similar Articles
CHEST Journal Articles
PubMed Articles
Fentanyl-induced coughing and airway hyperresponsiveness. Acta Anaesthesiol Sin 2002;40(4):165-72.
Cardiac asthma: new insights into an old disease. Expert Rev Respir Med 2012;6(6):705-14.
Guidelines
  • CHEST Journal
    Print ISSN: 0012-3692
    Online ISSN: 1931-3543